Alert archive / Iowa / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 439, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 21, 2008, 4:05 AM CDT for Marshall County, Tama County, Iowa. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2008, 4:05 AM CDT (09:05 UTC)
- Expired
- Jul 21, 2008, 4:45 AM CDT
- In force
- 40 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Marshall County, IA, Tama County, IA
The radar
The Des Moines radar (KDMX), 98 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 11:25 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1891 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 210905
SVRDMX
IAC127-171-210945-
/O.NEW.KDMX.SV.W.0439.080721T0905Z-080721T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
405 AM CDT MON JUL 21 2008
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MARSHALL COUNTY IN CENTRAL IOWA...
TAMA COUNTY IN CENTRAL IOWA...
* UNTIL 445 AM CDT.
* AT 401 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF MARSHALLTOWN TO 18 MILES SOUTH OF
LAUREL...OR ALONG A LINE EXTENDING FROM 37 MILES SOUTHWEST OF
WATERLOO TO 38 MILES EAST OF DES MOINES...AND MOVING EAST AT 57
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GLADBROOK...MONTOUR AND GARWIN BY 410 AM CDT...
TOLEDO BY 415 AM CDT...
TAMA BY 420 AM CDT...
TRAER...CHELSEA AND CLUTIER BY 425 AM CDT...
DYSART AND VINING BY 430 AM CDT...
GO TO A BASEMENT OR SMALL INTERIOR ROOM. EXTENSIVE DAMAGE IS LIKELY.
EVACUATE MOBILE HOMES...AND SEEK SHELTER IN A STURDY BUILDING. SEVERE
STRAIGHT LINE WINDS CAN SOUND LIKE A TORNADO...AND PRODUCE SIMILAR
DAMAGE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY
MORNING FOR IOWA.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
CENTRAL IOWA.
LAT...LON 4188 9293 4219 9288 4222 9230 4214 9229
4186 9230
TIME...MOT...LOC 0905Z 270DEG 50KT 4212 9281 4162 9281
$$2 follow-up statements
000
WWUS53 KDMX 210914
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
414 AM CDT MON JUL 21 2008
IAC127-171-210945-
/O.CON.KDMX.SV.W.0439.000000T0000Z-080721T0945Z/
TAMA IA-MARSHALL IA-
414 AM CDT MON JUL 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR EASTERN MARSHALL AND TAMA COUNTIES...
AT 410 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF GARWIN TO 18 MILES
SOUTHEAST OF GILMAN...OR ALONG A LINE EXTENDING FROM 27 MILES
SOUTHWEST OF WATERLOO TO 29 MILES WEST OF MARENGO...MOVING EAST AT 77
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
VINING...IRVING...ELBERON AND DYSART BY 420 AM CDT...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
CENTRAL IOWA. THIS IS AN EXTREMELY DANGEROUS SITUATION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY
MORNING FOR IOWA.
LAT...LON 4188 9293 4218 9288 4221 9230 4213 9229
4186 9230
TIME...MOT...LOC 0914Z 262DEG 67KT 4217 9250 4166 9251
$$000
WWUS53 KDMX 210937
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
437 AM CDT MON JUL 21 2008
IAC127-171-210947-
/O.EXP.KDMX.SV.W.0439.000000T0000Z-080721T0945Z/
TAMA IA-MARSHALL IA-
437 AM CDT MON JUL 21 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARSHALL AND TAMA
COUNTIES WILL EXPIRE AT 445 AM CDT...
AT 436 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY
MORNING FOR IOWA.
LAT...LON 4188 9293 4218 9288 4221 9230 4213 9229
4186 9230
TIME...MOT...LOC 0937Z 262DEG 67KT 4223 9193 4172 9194
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:50 AM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 21, 2:50 AM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 250 AM CDT MON JUL 21 2008 .SHORT TERM /TODAY-TONIGHT/... TODAYS FORECAST HINGES GREATLY ON EFFECTS AND REMNANT AIRMASS OF MCS CURRENTLY MOVING THROUGH CENTRAL IOWA. WHEREVER THE BOUNDARY SETTLES WILL BE WHERE THE AFTERNOON AND NIGHTTIME CONVECTION WILL DEVELOP AND MOVE ALONG LATER TODAY. WILL TIME THE MAIN MCS OUT OF THE AREA...BUT LINGER SOME CHANCE POPS IN ITS WAKE AND NORTH OF OUTFLOW. TEMPERATURES IN THE FOOTPRINT OF THE MCS MAY HAVE A SLIGHTLY HARDER TIME RECOVERING 100 PERCENT TODAY...SO BUMP TEMPS DOWN ACROSS CENTRAL PORTIONS. EC/GFS/SREF MAINTAIN THE FRONT A LITTLE FARTHER NORTH AND REDEVELOP THUNDERSTORMS OVER THE SOUTHERN THIRD FOR TONIGHT RIGHT IN 850 MB MOISTURE AXIS WHICH ONLY SHIFTS SLIGHTLY SOUTH FROM CURRENT POSITION. WILL BUMP POPS INTO THE LIKELY CATEGORY SOUTH OF HWY 34 FOR NOW AND LET LATER SHIFTS MAKE ADJUSTMENTS. THERE IS A SECONDARY SHORTWAVE IN SOUTH CENTRAL CANADA THAT WILL DIVE SOUTHEAST AND THRU THE UPPER MIDWEST THIS AFTERNOON AND EVENING...AND THIS WILL LIKELY ENHANCE THE LIFT NEAR THE BOUNDARY. STILL WILL BE PLENTY OF MOSITURE AROUND...BUT LOW LEVEL JET...INSTABILITY...AND SHEAR NOT EXPECTED TO BE AS STRONG AS WHAT WE ARE EXPERIENCING RIGHT NOW. HOWEVER...STILL ENOUGH SHEAR TO MAINTAIN ORGANIZATION AND EVEN A TORNADO THREAT NEAR THE BOUNDARY IN THE LATE AFTN AND EARLY EVENING. .LONG TERM /TUESDAY THROUGH SUNDAY/... EXCEPT FOR POTENTIAL LINGERING STORMS IN THE MORNING ACROSS THE FAR SOUTH...TUESDAY APPEARS TO BE A QUIET DAY LARGELY UNDER THE INFLUENCE OF CANADIAN SFC HIGH PRESSURE. NO CHANGES MADE TO FORECAST BEYOND TUESDAY. ...FROM PREVIOUS DISCUSSION... AS A MID LEVEL RIDGE PASSES THROUGH THE MIDWEST WEDNESDAY NIGHT...A SURFACE TROUGH WILL CARRY THE OLD BOUNDARY THROUGH FROM THE WEST PROVIDING HIGHER RAIN CHANCES. HAVE BUMPED POPS UP TO AROUND 40 WED NIGHT/THURS AS FORECAST MODELS HAVE BEEN FAIRLY CONSISTENT WITH THIS SCENARIO. SEVERE WEATHER WILL BE A POSSIBILITY HERE AS WE SHOULD BE ABLE TO DESTABILIZE WITH SOUTHEASTERLY FLOW ON THE BACKSIDE OF THE DEPARTING SFC HIGH...AND WNW MID LEVEL FLOW WILL PROVIDE SOME SHEAR FOR STORMS TO WORK WITH. ONCE THIS SYSTEM WORKS THROUGH BY LATE THURSDAY WE WILL ONCE AGAIN BE IN NORTHWESTERLY FLOW WITH SLIGHTLY BELOW NORMAL TEMPERATURES AND LOWER RAIN CHANCES THROUGH THE WEEKEND. && .AVIATION...21/06Z CONVECTION NOW DEVELOPING RAPIDLY ALONG A KFOD-KDSM-KOTM LINE AND EXPECT THIS TREND TO CONTINUE OVER THE NEXT SEVERAL HOURS. SEVER WEATHER ENVIRONMENT IN PLACE OVERNIGHT...AND EXPECT LARGER LINE OF STORM OVER NORTHWEST IOWA TO MOVE THROUGH THE AREA OVERNIGHT. HAVE TEMPOS OD SEVERE WIND GUSTS AT KFOD-KDSM AND KOTM IN THE 7-11 UTC TIMEFRAME. && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT FOR CENTRAL IOWA...BETWEEN HIGHWAYS 3 AND 92...UNTIL 7 AM CDT MONDAY. && SHORT TERM...MOYER LONG TERM...MOYER/LEE AVIATION...RUSSELL
Hazardous weather outlook, Jul 20, 3:31 PM CDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 331 PM CDT SUN JUL 20 2008 IAZ023>028-033>039-044>050-058>062-212045- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK- 331 PM CDT SUN JUL 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA BETWEEN HIGHWAY 3 AND HIGHWAY 92. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH MID EVENING WITH A FEW SEVERE STORMS POSSIBLE WITH THE PRIMARY THREAT BEING QUARTER SIZED HAIL. MORE SIGNIFICANT THUNDERSTORMS ARE ANTICIPATED TO DEVELOP AFTER 10 PM. QUARTER SIZED HAIL AND DAMAGING WINDS TO 70 MPH ARE POSSIBLE WITH THIS ACTIVITY ALONG WITH ISOLATED TORNADOES. IN ADDITION...VERY HEAVY RAINFALL IS POSSIBLE WITH THE OVERNIGHT ACTIVITY WITH THE POTENTIAL FOR ONE TO THREE INCHES OF RAIN OVER A SHORT PERIOD OF TIME. THIS RAINFALL ALONG WITH SATURATED SOILS FROM RECENT HEAVY RAINS WILL CREATE THE POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY. ADDITIONAL CHANCES FOR THUNDERSTORMS ARE IN THE FORECAST FOR WEDNESDAY THROUGH THURSDAY...WITH WEDNESDAY NIGHT BEING THE NEXT BEST CHANCE FOR A LARGE COMPLEX OF THUNDERSTORMS AND ATTENDANT SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT ESPECIALLY OVERNIGHT. RAINFALL REPORTS WOULD ALSO BE APPRECIATED. IAZ057-070>075-081>086-092>097-212045- AUDUBON-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 331 PM CDT SUN JUL 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER THROUGH THE PERIOD. THE GREATEST POTENTIAL FOR A FEW SEVERE STORMS IS AFTER 10 PM TONIGHT. QUARTER SIZED HAIL AND DAMAGING WINDS TO 65 MPH ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREATS. LOCALLY HEAVY RAINFALL MAY LEAD TO PONDING WATER AND SHORT TERM RISES ON AREA STREAMS AND CREEKS. ADDITIONAL CHANCES FOR THUNDERSTORMS ARE IN THE FORECAST FOR WEDNESDAY NIGHT AND THURSDAY...WITH WEDNESDAY NIGHT BEING THE NEXT BEST CHANCE FOR A LARGE COMPLEX OF THUNDERSTORMS AND ATTENDANT SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT ESPECIALLY AFTER 10 PM. IAZ004>007-015>017-212045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- 331 PM CDT SUN JUL 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER THROUGH THE PERIOD. THE GREATEST POTENTIAL FOR A FEW SEVERE STORMS IS AFTER 10 PM TONIGHT. QUARTER SIZED HAIL AND DAMAGING WINDS TO 65 MPH ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY. ADDITIONAL CHANCES FOR THUNDERSTORMS ARE IN THE FORECAST FOR WEDNESDAY NIGHT AND THURSDAY...WITH WEDNESDAY NIGHT BEING THE NEXT BEST CHANCE FOR A LARGE COMPLEX OF THUNDERSTORMS AND ATTENDANT SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT ESPECIALLY AFTER 10 PM. DONAVON
In the hours before
Local storm report, Jul 21, 3:49 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
349 AM CDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 AM TSTM WND DMG MINBURN 41.76N 94.03W
07/21/2008 DALLAS IA LAW ENFORCEMENT
SIGNIFICANT TREE AND POWER POLE DAMAGE. SEVERAL TREES
BLOCKED.
&&
BMOYERLocal storm report, Jul 21, 3:51 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
351 AM CDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 AM TSTM WND GST PRAIRIE CITY 41.60N 93.24W
07/21/2008 M65 MPH JASPER IA TRAINED SPOTTER
&&
MRUSSELLLocal storm report, Jul 21, 3:52 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
352 AM CDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 AM TSTM WND GST DAWSON 41.84N 94.22W
07/21/2008 E100 MPH DALLAS IA LAW ENFORCEMENT
TRAINED SPOTTER REPORTS ESTIMATED 100 MPH WIND GUST AND
TREES UPROOTED IN DAWSON.
0314 AM TSTM WND DMG PERRY 41.84N 94.10W
07/21/2008 DALLAS IA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS TREES DOWN IN PERRY.
0315 AM TSTM WND GST DALLAS CENTER 41.68N 93.98W
07/21/2008 E70.00 MPH DALLAS IA LAW ENFORCEMENT
DALLAS COUNTY LAW ENFORCEMENT REPORTS ESTIMATED 70 MPH
WIND GUST IN DALLAS CENTER.
0325 AM TSTM WND DMG 3 S DEDHAM 41.86N 94.82W
07/21/2008 CARROLL IA TRAINED SPOTTER
TRAINED SPOTTER REPORTS WIDESPREAD POWER LINE DAMAGE IN
THE CARROLL AREA.
0325 AM TSTM WND DMG 3 S DEDHAM 41.86N 94.82W
07/21/2008 CARROLL IA TRAINED SPOTTER
TRAINED SPOTTER REPORTS EXTENSIVE POWER LINE DAMAGE IN
THE CARROLL AREA.
0327 AM TSTM WND DMG NNW WOODWARD 41.86N 93.93W
07/21/2008 DALLAS IA TRAINED SPOTTER
TRAINED SPOTTER REPORTS WHOLE TREES DOWN IN WOODWARD WITH
WIND GUSTS ESTIMATED AT 75 MPH. ALSO REPORTS DIME TO
NICKEL SIZED HAIL FELL AT APPROXIMATELY 300 AM.
&&
LEELocal storm report, Jul 21, 3:54 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
354 AM CDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 AM TSTM WND DMG NNW WOODWARD 41.86N 93.93W
07/21/2008 DALLAS IA TRAINED SPOTTER
SIGNIFICANT WIND DAMAGE. DIME TO NICKEL HAIL. WHOLE TREES
DOWN. WINDS ESTIMATED TO 75 MPH.
&&
SMALLLocal storm report, Jul 21, 3:57 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
357 AM CDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 AM TSTM WND GST NW BAXTER 41.83N 93.15W
07/21/2008 M59 MPH JASPER IA MESONET
FROM KCCI-TV SCHOOLNET SITE
&&
SMALLLocal storm report, Jul 21, 3:59 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
359 AM CDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 AM TSTM WND DMG POLK CITY 41.77N 93.72W
07/21/2008 POLK IA AMATEUR RADIO
18 INCH TREES DOWN.
&&
JJOHNSONThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 1:09 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 51 min |
| Jul 21, 1:10 AM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 65 min |
| Jul 21, 1:15 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion | 45 min |
| Jul 21, 1:33 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Polk, Warren | 42 min |
| Jul 21, 1:47 AM CDT | Flash Flood Warning | DMX | Crawford, Sac | 4 hr |
| Jul 21, 1:54 AM CDT | Areal Flood Advisory | DMX | Calhoun, Humboldt, Pocahontas, Webster | 3 hr |
| Jul 21, 2:00 AM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Marion | 45 min |
| Jul 21, 2:03 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Calhoun, Carroll, Greene, Guthrie | 57 min |
| Jul 21, 2:10 AM CDT | Tornado Warning | DMX | Calhoun, Carroll, Sac | 50 min |
| Jul 21, 2:19 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene | 41 min |
| Jul 21, 2:20 AM CDT | Flash Flood Warning | DMX | Carroll | 3 hr |
| Jul 21, 2:33 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Guthrie, Polk, Story | 57 min |
| Jul 21, 2:39 AM CDT | Flash Flood Warning | DMX | Mahaska | 4 hr |
| Jul 21, 2:48 AM CDT | Tornado Warning | DMX | Boone, Dallas, Greene | 42 min |
| Jul 21, 2:51 AM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Wapello | 27 min |
| Jul 21, 3:06 AM CDT | Severe Thunderstorm Warning | DMX | Marshall, Story | 54 min |
| Jul 21, 3:14 AM CDT | Severe Thunderstorm Warning | DMX | Madison, Marion, Polk, Warren | 61 min |
| Jul 21, 3:16 AM CDT | Severe Thunderstorm Warning | DMX | Wapello | 17 min |
| Jul 21, 3:17 AM CDT | Tornado Warning | DMX | Polk | 28 min |
| Jul 21, 3:21 AM CDT | Areal Flood Advisory | DMX | Boone, Dallas, Greene, Jasper, Polk, Story | 3 hr |
| Jul 21, 3:22 AM CDT | Severe Thunderstorm Warning | DMX | Jasper | 53 min |
| Jul 21, 3:53 AM CDT | Areal Flood Advisory | DMX | Jasper, Madison, Marshall, Story, Warren | 8 days |
| Jul 21, 3:53 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Lucas, Mahaska, Marion, Monroe, Poweshiek and 1 more | 67 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.